MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If additional information becomes available a supplemental report will be submitted.
 
Event or Problem Description
The event involves a spinning spiros closed male luer, red that leaked a chemotherapy drug, 5-fu during infusion and leaked to the patient.The device was connected to a cadd ambulatory set.The drug and tubing was not replaced and therapy was not resumed.The customer reported that the impact to the patient was an inconvenience to return to the infusion site and have a new bag prepared.There was a blood loss or bleed back as much as the volume of port tubing.The chemo spill was cleaned up per facility protocol and no spill kit was used.There was patient involvement, and although a delay in critical therapy was reported, there was no patient harm reported.
 
Additional Manufacturer Narrative
H10: no product samples, videos, or photographs were returned for investigation.The dhr for lot 4793559 was reviewed and a poppet sub-component was found that had a molding anomaly on the sealing surface that can lead to leakage.The reported complaint of a leaking spiros can be confirmed.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.Additional information in h6 and h7.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10468822
Report Number9617594-2020-00354
Device Sequence Number2925370
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250401(10)4793559
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number20130-01
Device Lot Number4793559
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5-FU, MFR UNK.; CADD INFUSION SET, MFR SMITHS MEDICAL.